Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 96, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 12, 2020, 12:06 PM CDT for Perry County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 12:06 PM CDT (17:06 UTC)
- Expired
- Aug 12, 2020, 2:42 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 119 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WGUS53 KPAH 121706
FFWPAH
ILC145-122300-
/O.NEW.KPAH.FF.W.0096.200812T1706Z-200812T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1206 PM CDT Wed Aug 12 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in south central Illinois...
* Until 600 PM CDT.
* At 1205 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
already fallen in the past hour across extreme southern portions
of the county. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
Additional rainfall amounts in excess of 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3803 8914 3800 8914
3796 8916 3795 8918 3796 8959 3822 8959
FLASH FLOOD...RADAR INDICATED
$$
SP2 follow-up statements
708
WGUS73 KPAH 121835
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
135 PM CDT Wed Aug 12 2020
ILC145-122300-
/O.CON.KPAH.FF.W.0096.000000T0000Z-200812T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
135 PM CDT Wed Aug 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
PERRY COUNTY...
At 132 PM CDT, Doppler radar indicated over 2 inches of rain have
fallen across northern areas of the county and extreme southern
portions of the county. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3803 8914 3800 8914
3796 8916 3795 8918 3796 8959 3822 8959
FLASH FLOOD...RADAR INDICATED
$$
SP686
WGUS73 KPAH 121942
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
242 PM CDT Wed Aug 12 2020
ILC145-121952-
/O.CAN.KPAH.FF.W.0096.000000T0000Z-200812T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
242 PM CDT Wed Aug 12 2020
...THE FLASH FLOOD WARNING FOR PERRY COUNTY IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3803 8914 3800 8914
3796 8916 3795 8918 3796 8959 3822 8959
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:45 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 6:45 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 645 AM CDT Wed Aug 12 2020 .UPDATE... Issued at 645 AM CDT Wed Aug 12 2020 Aviation section updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 310 AM CDT Wed Aug 12 2020 The predominant feature influencing the short term forecast for the Quad State will be a mid-level shortwave trough with a closed low currently positioned in northwestern Arkansas. This system will very slowly make its way eastward. Showers spreading into the area early this morning will become more numerous during the day. With PWs around 2 inches and a slow moving system, localized heavy rainfall will be the primary issue. Thunderstorm activity is expected to peak in the afternoon hours each day. Highest rain chances near the Mississippi River this morning will spread eastward during the day today. For Thursday and Friday, highest rain/storm chances shift towards the KY Pennyrile region. Cloudy skies and widespread showers will keep highs today in the low to mid 80s. Highs will trend upwards for locations with decreasing showers and cloud cover towards the end of the week, particularly Southeast Missouri, while staying in the mid-80s for the KY Pennyrile and Evansville Tri-State. Dew points will slowly decrease as moisture shifts towards the east with the closed low, with low temperatures behaving similarly. .LONG TERM...(Saturday through Tuesday) Issued at 310 AM CDT Wed Aug 12 2020 As we head into the weekend, we will be dealing with the remnants of an upper level system that will be really slow to exit the region during the week. An upper level closed low will continue to move across the area today and be in the vicinity of our CWA for the rest of the week. By the weekend, the latest data suggests that this upper system should be on the way out. However, there are signals that it may linger a bit early on Saturday, to where eastern parts of the area may still feel its effects. Even so, the bulk of any precipitation associated with the exiting upper trough should be confined to locations east of our CWA but will need to linger at least chance PoPs in our east. Even as this system continues to press eastward later on Saturday and into Saturday night, our attention then turns to the active northwest flow pattern aloft that will be setting up across the area. Of course timing any subtle feature that may dive southeast toward the area in this type of pattern is tricky. There will be a very weak front moving into the area on Saturday as well. Therefore, will need to maintain at least small rain chances due to these signals for Saturday across the area. By Sunday, we are still dealing with northwest flow aloft across the area, but at the surface, high pressure will be building in. The latest GFS seems to be an outlier with its depiction of a small shortwave arriving Sunday into Sunday night. The signal from the GFS ensemble means, ECWMF or Canadian are not as impressive. Will lower NBM PoPs to reflect this thinking, while still keeping in line with neighboring offices. Temperatures over this coming weekend look to stay generally in the 85 to 90 degree range. Monday and Tuesday are looking fairly dry as high pressure and drier air filter into the region. Will have to watch any potential disturbances moving southeast in the northwest flow aloft, but with limited moisture, any coverage of convection should be low. While temperatures will drop several degrees on Monday, it is Tuesday when we will likely see highs well below normal and only in the upper 70s to low 80s across the region with lower humidity. Some cool nights are forecast, as lows dip down into the upper 50s to low 60s by Monday and Tuesday night. This below normal temperature trend will continue into Wednesday and Thursday as well. && .AVIATION... Issued at 645 AM CDT Wed Aug 12 2020 Fog has settled in at KPAH early this morning, but should lift in an hour or two as showers approach from the southwest. Showers are spreading across the Quad State, with potential for thunderstorm development late morning to early afternoon at each site. An additional round of thunderstorms in the late afternoon to early evening hours is possible, mainly at KCGI/KPAH. Cigs will be MVFR/VFR through the day with lowering during heavier rain or thunderstorms. Cloud cover will decrease at western sites overnight, which will lead to potential for fog development. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...ATL LONG TERM...CW AVIATION...ATL
Hazardous weather outlook, Aug 12, 3:15 AM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 315 AM CDT Wed Aug 12 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 315 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today through tonight, with the highest chances in the afternoon. Heavy rain and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Wednesday through Sunday. Best chances are in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:33 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 12 more | 7 hr |
| Aug 12, 11:42 AM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Aug 12, 3:08 PM CDT | Areal Flood Advisory | PAH | Johnson | 76 min |
| Aug 12, 3:18 PM CDT | Special Weather Statement | PAH | Hamilton | 27 min |
| Aug 12, 3:43 PM CDT | Areal Flood Advisory | PAH | Hamilton, White | 2 hr |
| Aug 12, 5:24 PM CDT | Areal Flood Advisory | PAH | Gallatin | 85 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.